It is currently Sun Aug 20, 2017 4:10 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
PostPosted: Thu Apr 07, 2011 4:43 pm 
Offline
New Poster
New Poster

Joined: Thu Apr 07, 2011 4:20 pm
Posts: 2
:?: [font=Comic Sans MS] [/font][size=12] [/size][color=indigo] [/color] I started Suboxone 2/3 wks ago. Started at 12mg and now at 16mg. I have horrible horrible headaches. The kind that feel like your skull is splitting everytime you move. Unlike the headaches I read about a lot with Suboxone, mine only occur in the morning! I wake up with these. Making my start to the day very rough and delayed. It seems to go away after taking my suboxone and a little excedrin. I also have been very constipated. and had some discomfort in the pit of my stomach. not sure from that or if it is heartburn/indigestion. I have some nausea at times also. I just dont know if this means that maybe I am having reactions to the med or I am taking too much or not enough?? Id just like to have help and advise from someone with some "hands on" experience. It really has been a miracle after 10 years.....it feels good to not "jones" over a stupid pill! my story...im sure a lot like most...it started with back problems and prescriptions from a doc and escaladed from there. It became a problem when I was about 20/21 and really got bad about 2 years ago. I am 28 now. On a normal day I could take up to 20/10mg tab or perc a day or up to 4/80mg oxy a day. maybe more at times but that was the usual. i tried to control it somewhat, so that i would not run out and go through wd. i never had to go more than 1 day and that 1 day was enough to make me terrified! Please help me with my dosing! I just need suggestions, advise, opinions! I want this to work and I know it can! Thanks and God Bless!


Top
 Profile  
 
 Post subject:
PostPosted: Thu Apr 07, 2011 5:41 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Hi nichole and welcome to the forum. Also, congratulations on taking control of your life and ending the cycle of active addiction. Doesn't it feel good to end that crazy lifestyle and get things back to "normal" again?

I'm inclined to say that if the headaches stop AFTER you take your sub that they may not even be related to it at all. Although I will say this. There are two ingredients in suboxone. One active ingredient, buprenorphine ("bupe") and an inactive one, naloxone. Naloxone normally doesn't do a thing when taken correctly (sublingually), although a few people do feel they get headaches from it. Those people - after their sub dissolves - spit out their saliva instead of swallowing it and it seems to help their headaches. You might want to try that.

16 mg is a moderately high dose, but I don't feel it's excessively high (although some people would disagree). You've only been on sub for 2-3 weeks though and it's not unusual for people to start out at a higher dose and then go down to the lowest dose that's necessary to address both withdrawals and cravings at a later date. Do you dose just once a day or more than once? Again, in the beginning, some doctors have new patients dose more than once, but it's pretty much the norm to dose once in the morning and forget about it. It gets us out of the habit of taking a pill when we feel bad or when we feel we "need" to take something. It's a way to start to break bad habits.

Is your doctor giving you any flexibility in your dosing at all? If so, you could try 12 mg and see if that helps your symptoms at all. The most common side effects of sub are usually constipation and some sweating. They do tend to lessen as one's dose gets lower.

It's really not up to anyone else to say whether your dose is to high or too low. Especially in the beginning it's ultimately based on one main thing: How much it takes to curb your cravings to take opiates. That's the most important thing right now. It will of course also stop your withdrawals, but that will most likely happen at a lower dose. Some people need 16 mg to curb their cravings and some people only need 4 - 8 mg (or even lower or anywhere in between). Everyone is different and I would just say to try not to compare your dose to anyone else's. It's just a number, after all.

I hope this helps you. If you have more questions, just ask. Again, welcome to the forum! :)

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Thu Apr 07, 2011 9:46 pm 
Offline
Power Poster
Power Poster
User avatar

Joined: Wed Oct 20, 2010 6:31 pm
Posts: 83
Location: Maryland
Hey Nichole,congrats on starting suboxone. The one thing That I can tell you is that the constipation from suboxone is in my opinion the worst side effect. In my experience with film and tabs they both make you constipated but the film makes it worse. I have been on the film for 3 months now and the consipation has got a lot better. So I thinnk in most cases it goes awAy

_________________
"I am wounded but I am not slain"


Top
 Profile  
 
Our Sponsors
PostPosted: Fri Apr 08, 2011 11:44 pm 
Offline
New Poster
New Poster

Joined: Thu Apr 07, 2011 4:20 pm
Posts: 2
Thank you everyone for your insight! It does make me feel more at ease! I will try and experiment with the dozing some by maybe going down to 12mg a day and see if that helps. I know that it is just going to have to take time. Actually I just realized, as time has seemed to fly by, that tomorrow is my 30 day anniversary! Yaye! :) that is an amazing feeling itself!!! I wish I had never let myself get to that point in the first plAce! But I know I can't live in the past only in the present and look forward to my now bright future!! I can say I don't crave or "jones" for anything!! I do have another question... When taking oxy or tabs I had a routine/schedule and that was taking at least something when I woke up, something after lunch, and something after dinner and sometimes in between but those 3 times were a must or it was a bad day. I feel like I'm kind of in that habit with these I take 8mg when I wake, 4mg after lunch and 4mg after dinner... This is my question, I'm afraid going down on my dose will break that routine and I'm worried I will feel like I need to take more just to keep that routine.... How do I get over that? What can I do or try to overcome that habit? I know will power is s must but I've done well not taking opiates just worried this will b the hard part... Any advise is truly helpful! Thank u again and god bless!


Top
 Profile  
 
 Post subject:
PostPosted: Sat Apr 09, 2011 1:52 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Oct 21, 2010 10:39 am
Posts: 4028
Location: Sitting at my computer
Hi nichole,

Because Suboxone has such a long half life, you should be able to start skipping your noon dose without any fear of having any cravings....from there it's just a habit you're going to have to break. Skip your dose at noon today (Saturday, your 30 day anniversary) and see how it goes. You may need to go with skipping your noon dose every other day until you convince your mind and body that you don't even need it. It may take a week or two before you feel completely comfortable with skipping that dose, it may happen right away. Give it a shot.

Congratulations on 30 days!!

_________________
Be kind to yourself. Our character defects do NOT define who we are!


Top
 Profile  
 
 Post subject:
PostPosted: Sat Apr 09, 2011 6:46 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Suboxone has a mean half-life of 37 hours (we're not talking about taking it for pain, just as it relates to addiction treatment). So it's usually the norm to dose only once per day. One of the main reasons behind that is exactly what you are describing - for us to actually get OUT of that habit of taking something multiple times a day when we think/feel we "need" to take a pill to feel better. We need to start breaking those bad habits and start to learn to deal with life without popping pills.

That said, give yourself some time to work your way down to once a day. You're still new to sub treatment. At 12 or 16 mg, that dose should easily address your cravings and withdrawals for over 24 hours, so you shouldn't physically need to take any more throughout the day. So right now I'd opine that it's likely a psychological need - one that almost all of us had in the beginning of our treatment, too. We all had to start to break that habit as well - it's definitely NOT JUST YOU.

So again - give yourself some time. We don't learn to deal with life "on life's terms" overnight. It's a bit of a process. Sub helps tremendously, but we still have to change some of our ways. Good luck.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 2 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group